Alert archive / Texas / Freeze Warnings in 2019
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Mar 4, 2019, 2:58 PM CST for 33 counties in Texas. It took effect at Mar 4, 2019, 6:00 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2019, 2:58 PM CST (20:58 UTC)
- In effect from
- Mar 4, 2019, 6:00 PM CST
- Expired
- Mar 5, 2019, 11:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS74 KEWX 042058 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 258 PM CST Mon Mar 4 2019 TXZ171>173-183>194-202-205>208-050500- /O.CAN.KEWX.FZ.W.0001.000000T0000Z-190304T2100Z/ /O.NEW.KEWX.FZ.W.0002.190305T0000Z-190305T1700Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Bexar- Comal-Guadalupe-Caldwell- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, San Antonio, New Braunfels, Seguin, and Lockhart 258 PM CST Mon Mar 4 2019 ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST TUESDAY... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 6 PM this evening to 11 AM CST Tuesday. The Freeze Warning for today has been cancelled. * TEMPERATURE...Freezing temperatures are expected once again tonight across much of South Central Texas. Skies will clear tonight and winds will be lighter. With temperatures not getting out of the 30s Monday, freezing will begin shortly after sunset in the Hill Country and spread across the northwest and east by midnight. The entire area will drop below freezing by morning. In addition, the light winds will lead to wind chills in the teens across most of the area north of I-10/Hwy 90. Another freeze warning is possible for Tuesday night into Wednesday. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. With the warm winter some plants have already begun to bloom, so take action to protect plants and crops from the freezing temperatures. Also, it is recommended to dress in layers, with a wind resistant outer layer, a hat, and gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ203-204-209-217>225-228-050500- /O.NEW.KEWX.FZ.W.0002.190305T0000Z-190305T1700Z/ Uvalde-Medina-Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Uvalde, Hondo, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 258 PM CST Mon Mar 4 2019 ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST TUESDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 6 PM this evening to 11 AM CST Tuesday. * TEMPERATURE...Freezing temperatures are expected once again tonight across much of South Central Texas. Skies will clear tonight and winds will be lighter. With temperatures not getting out of the 30s Monday, freezing will begin shortly after sunset in the Hill Country and spread across the northwest and east by midnight. The entire area will drop below freezing by morning. In addition, the light winds will lead to wind chills in the teens across most of the area north of I-10/Hwy 90. Another freeze warning is possible for Tuesday night into Wednesday. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. With the warm winter some plants have already begun to bloom, so take action to protect plants and crops from the freezing temperatures. Also, it is recommended to dress in layers, with a wind resistant outer layer, a hat, and gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
984 WWUS74 KEWX 050347 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 947 PM CST Mon Mar 4 2019 TXZ171>173-183>194-202>209-217>225-228-051100- /O.CON.KEWX.FZ.W.0002.000000T0000Z-190305T1700Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 947 PM CST Mon Mar 4 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CST TUESDAY... * TEMPERATURE...Freezing temperatures are expected once again tonight across much of South Central Texas. Skies will clear tonight and winds will be lighter. With temperatures not getting out of the 30s Monday, freezing temperatures are already occurring across the Hill Country and continue to spread across the northwest and east by midnight. The entire area will drop below freezing by morning. In addition, the light winds will lead to wind chills in the teens across most of the area north of I-10/Hwy 90. Another freeze warning is possible for Tuesday night into Wednesday. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. With the warm winter some plants have already begun to bloom, so take action to protect plants and crops from the freezing temperatures. Also, it is recommended to dress in layers, with a wind resistant outer layer, a hat, and gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
297 WWUS74 KEWX 050943 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 343 AM CST Tue Mar 5 2019 TXZ171>173-183>194-202>209-217>225-228-051700- /O.CON.KEWX.FZ.W.0002.000000T0000Z-190305T1700Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 343 AM CST Tue Mar 5 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * TEMPERATURE...Freezing temperatures are expected across all of South Central Texas by sunrise as low clouds erode to the south. As of 3 AM, freezing temperatures have spread south to along a Del Rio to Hondo to Hallettsville line. Many areas will have a hard freeze. Some spots in the Hill Country will even drop into the upper teens. Wind chills will make temperatures feel colder. With high clouds streaming overhead, temperatures will only slowly warm with all areas not getting above freezing by 11 AM. Another freeze is expected tonight into Wednesday morning across most areas. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. With the warm temperatures of the last several weeks, some plants have already begun to bloom, so take action to protect plants and crops from the freezing temperatures. Also, it is recommended to dress in layers, with a wind resistant outer layer, a hat, and gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Mar 4, 2:34 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 4, 2:34 PM CST, 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 234 PM CST Mon Mar 4 2019 .SHORT TERM (Tonight through Tuesday Night)... Low level flow continues to be from the north and skies are overcast. This has kept temperatures down today with highs struggling to get to out of the 30s. A few spots in the Hill Country have not gotten above freezing. Winds should decrease this evening and skies will scatter out. Temperatures will drop below freezing across the north shortly after sunset and then spread southward with most of the area north of Hwy 90 and east of I-37 freezing by around midnight. The rest of the CWA will reach freezing after midnight. We will issue a Freeze Warning for the entire CWA for tonight until late morning Tuesday. Tuesday plenty of sunshine will allow temperatures to the 40s and 50s. A calm, clear night Tuesday night will allow for one more cold morning with freezing temperatures across much of the CWA. && .LONG TERM (Wednesday through Monday)... Wednesday the low level flow will become easterly to southeasterly bringing warmer, moister air back to the region. The deep moist flow will combine with modest isentropic lift to bring a slight chance for rain over the eastern part of the CWA starting Wednesday night and continuing into Friday. Friday night and Saturday a Pacific front will move through the region bringing a better chance for showers and isolated thunderstorms. Drier air will move in behind the front for the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 23 46 30 56 48 / 0 0 0 0 20 Austin Bergstrom Intl Airport 21 46 28 56 48 / 0 0 0 0 20 New Braunfels Muni Airport 27 47 29 55 47 / 0 0 0 0 20 Burnet Muni Airport 24 44 27 54 46 / 0 0 0 0 - Del Rio Intl Airport 30 53 35 58 44 / 0 0 0 0 0 Georgetown Muni Airport 20 44 27 54 47 / 0 0 0 0 10 Hondo Muni Airport 24 53 30 56 47 / 0 0 0 0 20 San Marcos Muni Airport 25 47 28 56 48 / 0 0 0 0 20 La Grange - Fayette Regional 28 46 29 57 49 / 0 0 0 0 20 San Antonio Intl Airport 28 49 32 55 48 / 0 0 0 0 20 Stinson Muni Airport 30 50 32 55 49 / 0 0 0 0 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 6 PM this evening to 11 AM CST Tuesday for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Aviation...17 Short-Term/Long-Term...05 Public Service/Data Collection...YB
Hazardous weather outlook, Mar 4, 12:21 PM CST, 2 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1221 PM CST Mon Mar 4 2019 TXZ171>173-183>194-202>209-217>225-228-051830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1221 PM CST Mon Mar 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Freeze Warning continues for areas along and north of the I-35 corridor through 3 PM this afternoon as temperatures range from the upper 20s and lower 30s through the period. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Freezing temperatures are again expected Monday night and Tuesday night. Monday night into Tuesday morning will feature the coldest temperatures of this period with almost all of the region expected to get to or below freezing. Low temperatures Monday night are expected to be in the low to mid 20s across the Hill Country and Central Texas and upper 20s to low 30s elsewhere. Again, portions of the Hill Country and Central Texas could see 9 to 15 hours of freezing temperatures Monday night into Tuesday morning. Also, breezy north winds will make it feel much colder. Wind chill values will be in the teens and twenties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.